# SDR AU990041

- Difficulty date: January 21, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Part number: LW16696
- Condition: Faulty
- Location: Engine
- Stage of operation: DE
- Nature of condition: E, R
- Precautionary procedure: O

## Discrepancy

(AUS) DURING DESCENT, THE RT ENGINE MAP DROPPED.  INVESTIGATION REVEALED EXHAUST SLIP JOINTS HAD EXPANDED OPEN ENOUGH FOR A GAP TO APPEAR BETWEEN THE PIPE ENDS.  FURTHER INVESTIGATION FOUND THAT THE FEMALE SECTION OF PIPE EXPANDED TO A LARGE DIAMETER THAN MALE PIPE, BUT WHEN COLD, THE EXHAUST PIPE FITTED CORRECTLY.
